# SDR DALA2017091806922

- Difficulty date: September 15, 2017
- Submitted: September 18, 2017
- Operation: Air carrier
- Aircraft: N953DL
- Make and model: Doug MD-88
- Aircraft serial: 49884
- Aircraft time: 72,648 hours, 53,644 cycles
- System (JASC): 2611 · Smoke Detection
- Part: Smoke Detector
- Condition: False Activation
- Location: Aft Lavatory
- Stage of operation: CL
- How discovered: O
- Nature of condition: N
- Precautionary procedure: A

## Discrepancy

AIR TURNBACK DUE TO THE LEFT AFT LAVATORY SMOKE DETECTOR SOUNDED SHORTLY AFTER PASSING THROUGH 18,000 FT DURING CLIMB. NO SMOKE OR FUMES WERE OBSERVED. SMOKE DETECTOR SILENCED AROUND 10,000 FT DURING DESCENT. REPLACED AFT LEFT LAVATORY SMOKE DETECTOR. REMOVED DETECTOR DID SOUND OFF SEVERAL TIMES OUTSIDE OF LAV. INSPECTED LAVATORY AND SURROUNDING AREAS. NO DEFECTS NOTED. NO SMOKE OR FUME REPORT BY FLIGHT CREW. PRESSURIZED AIRCRAFT AND PERFORMED NOGO ODI TASK LIST. NO DEFECTS NOTED.
